Tornadoes · United States · Missouri · 2007

EF3 tornado, Caulfield to (H63)West Plains, Missouri, March 1, 2007

From Caulfield to (H63)West Plains, this EF3 tornado ran 15.0 miles across Ozark and Howell counties on March 1, 2007, touching down at 6:24 AM CST and reaching 200 yards wide. It killed 1 person, and did $760,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mphthis tornado

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF3
Date
March 1, 2007
Touchdown
6:24 AM CST (12:24 UTC)
Lifted
6:43 AM CST (12:43 UTC)
On the ground
19 minutes
Path length
15.0 miles (24.1 km)
Path width
200 yards (183 m)
Deaths
1
Injuries
0
Property damage
$760,000
Counties
Ozark and Howell counties
Touchdown point
36.592, -92.150
Lift-off point
36.699, -91.868
Record number
0703010624-01

What the Weather Service recorded

Several severe thunderstorms impacted southern Missouri during the morning hours of March 1st. A classic supercell moved from northern Arkansas and into Ozark and Howell counties. This storm produced an EF-3 tornado that touched down southwest of Caulfield, Missouri, and tracked to areas southwest of West Plains, Missouri. One fatality occurred from this storm as the tornado ripped through a mobile home in rural Howell County.

This is an extension of the Ozark County tornado. A National Weather Service storm survey revealed that a large tornado ripped through rural sections of southwest Howell County, Missouri. The community of Caulfield experienced a direct hit. Numerous farms and structures were damaged or destroyed. One fatality occurred as the tornado ripped through a mobile home northeast of Caulfield. Four other injuries occurred in the same mobile home. The tornado lifted approximately one mile southwest of the West Plains city limits.

The deaths

1 direct deaths are recorded for this tornado, each with what Storm Data knows of it.

AgeSexWhereKind
7FMobile/Trailer HomeDirect

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

37 minutes of warning. NWS SGF issued a tornado warning for this county at 11:47 UTC, 37 minutes before the tornado touched down, in force until 12:30 UTC.

The county was under a tornado watch, issued at 10:00 UTC and running to 14:30 UTC.

Issued (UTC)ExpiredProductOffice
10:00 UTC14:30 UTCTornado WatchSGF
11:47 UTC12:30 UTCTornado WarningSGF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 06:14 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Mar 1, 5:40 AM CST, 44 minutes earlier.

Area forecast discussion, Mar 1, 5:40 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 AM CST THU MAR 1 2007

...UPDATE TO AVAITION...

.DISCUSSION...

MAIN HIGHLIGHT/CONCERN IN THE SHORT TIME WILL BE ONGOING SEVERE
WEATHER THREAT THIS MORNING. THE THUNDERSTORMS WILL BE ASSOCIATED
WITH A DRY LINE THAT IS CURRENTLY IN EASTERN OKLAHOMA. A LINE OF
THUNDERSTORMS HAVE FORMED ALONG THE DRY LINE AND WILL CONTINUE TO
WORK TO THE NORTHEAST THIS MORNING. ALSO THERE HAS BEEN SOME
THUNDERSTORMS DEVELOP OVER THE WEST PLAINS AREA AND NORTHERN
ARKANSAS. INSTABILITY IS WEAK IN THIS AREA SO THESE STORMS ARE NOT
EXPECTED TO BECOME STRONG AND WILL STAY EAST OF WET PLAINS AS THEY
MOVE TO THE NORTHEAST.

THE COLD FRONT WILL START TO MOVE INTO THE CWA EARLY THIS MORNING
AND SHOULD QUICKLY MOVE THROUGH THE AREA AND BE OUT OF THE AREA BY
MID MORNING. A LINE OF THUNDERSTORMS HAVE FORMED ON THIS LINE AND
WILL CONTINUE ACROSS THE AREA AS THE COLD FRONT PUSHES THROUGH. THE
INSTABILITY WILL STILL BE ON THE MARGINAL SIDE WITH SURFACE BASED
CAPE APPROACH 1000 J/KG. LOW LEVEL SHEAR WILL CONTINUE TO BE VERY
STRONG ALONG AND FORCING WILL BE STRONG AS AN UPPER LEVEL TROUGH
SWINGS THROUGH THE AREA ALONG WITH THE DRY LINE. WITH THE SURFACE
BASED INSTABILITY THE TORNADO THREAT IS STILL POSSIBLE...WHICH IS
WHY A TORNADO WATCH HAS BEEN ISSUED PORTIONS OF THE CWA. EMBEDDED
SUPERCELLS WILL BE POSSIBLE WITH IN THE LINE OF STORMS. ALL THE
THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH THE FRONT WHICH WILL
QUICKLY MOVE ACROSS THE AREA...SO THERE WILL ONLY BE A SMALL WINDOW
FOR SEVERE WEATHER.

THE LOW WILL QUICKLY MOVE OFF TO THE EAST TODAY ENDING THE
THUNDERSTORM CHANCES BY NOON TODAY. BEHIND THE FRONT THE PRESSURE
GRANDAUNT WILL CONTINUE TO BE TIGHT...ALLOWING FOR ANOTHER WINDY DAY
ACROSS THE OZARKS. A COLD FRONT WILL ALSO SWING THROUGH THE AREA
TODAY. BRING COOL TEMPERATURES TO THE REGION FOR THE WEEKEND. WRAP
AROUND PRECIPITATION WILL FORM ON THE BACK SIDE THE UPPER LEVEL LOW
FRIDAY AND SATURDAY...AT THIS TIME IT LOOKS LIKE ALL PRECIPITATION
WILL STAY NORTH OF THE AREA.

WISE

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAFS...THE STRONG STORM SYSTEM THAT BROUGHT
SEVERE WEATHER TO THE REGION THIS MORNING...HAS MOVED OF TO THE EAST
OF THE TWO TAF SITES. MVFR CEILINGS WILL START OFF AT BOTH TAF
SITES...WITH CEILINGS IMPROVING THROUGH THE DAY.

WINDY WEATHER CONDITIONS WILL CONTINUE TODAY WITH STRONG WEST WINDS
TODAY.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 1, 6:00 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST THU MAR 1 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING:
   HAIL UP TO THE SIZE OF GOLF BALLS.
   DAMAGING WINDS IN EXCESS OF 60 MPH.
   AND ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE
FROM BRANSON TO LEBANON THROUGH THE MID MORNING HOURS. THE STORMS
WILL SPREAD EAST THIS MORNING.

  DISCUSSION:

  A STRONG UPPER LEVEL JET STREAM HAS SET UP ACROSS THE
  SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY REGION OVERNIGHT AS
  A POTENT STORM SYSTEM IS PUSHING ACROSS THE PLAINS. THESE HAVE
  PRODUCED SEVERE THUNDERSTORMS ACROSS THE REGION THIS MORNING.
  THE STRONG STORM   SYSTEM WILL CONTINUE TO PUSH TO THE EAST
  TODAY CREATING THE POSSIBILITY   OF SEVERE WEATHER WHERE IT TRACKS.

  INSTABILITY AND WIND SHEAR HAS INCREASE OVERNIGHT AND IS AIDING
  IN SEVERE STORM DEVELOPMENT. THE PRIMARY THREATS WILL BE LARGE
  HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES
  ARE ALSO POSSIBLE...AS THE CAPPING INVERSION HAS BE ERODED AND
  STORMS HAVE BECOME SURFACE BASED. THE THUNDERSTORM THREAT WILL
  MOVE OUT OF THE AREA BY MID MORNING TODAY.

  GUSTY WEST WINDS WILL BE POSSIBLE TODAY BEHIND THE STORM SYSTEM AS
  A TIGHT PRESSURE GRADIENT SETS UP OVER THE REGION. WIND GUST
  TO 35 MPH WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE MORNING HOURS
 ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Mar 1, 4:53 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     HAIL             BUFFALO                 37.64N 93.09W
03/01/2007  E1.00 INCH       DALLAS             MO   LAW ENFORCEMENT

&&

GAEDE
Special weather statement, Mar 1, 4:58 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 AM CST THU MAR 1 2007

KSC011-021-037-MOC011-039-057-097-109-119-145-185-217-011800-
/O.CAN.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/

THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 41 FOR
THE FOLLOWING AREAS

IN KANSAS THIS CANCELS 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS CANCELS 9 COUNTIES

IN CENTRAL MISSOURI

ST. CLAIR

IN SOUTHWEST MISSOURI

BARTON                CEDAR                 DADE
JASPER                LAWRENCE              MCDONALD
NEWTON                VERNON

THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA...
BAXTER SPRINGS...CARTHAGE...COLUMBUS...EL DORADO SPRINGS...
FORT SCOTT...GREENFIELD...JOPLIN...LAMAR...MOUNT VERNON...
NEOSHO...NEVADA...OSCEOLA...PINEVILLE...PITTSBURG AND STOCKTON.

MOC009-015-029-043-059-077-085-105-141-167-209-213-225-011800-
/O.CON.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/

TORNADO WATCH 41 REMAINS VALID UNTIL 8 AM CST THIS MORNING FOR
THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MORGAN

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DALLAS
GREENE                LACLEDE               POLK
STONE                 TANEY                 WEBSTER

THIS INCLUDES THE CITIES OF...BOLIVAR...BRANSON...BUFFALO...
CAMDENTON...CASSVILLE...COLE CAMP...FORSYTH...GALENA...
HERMITAGE...KIMBERLING CITY...LEBANON...MARSHFIELD...MONETT...
NIXA...OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE...
SPRINGFIELD...VERSAILLES AND WARSAW.

MOC065-067-091-125-131-149-153-161-169-203-215-229-011800-
/O.CON.KSGF.TO.A.0042.000000T0000Z-070301T1800Z/

TORNADO WATCH 42 REMAINS VALID UNTIL NOON CST TODAY FOR THE
FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES

IN CENTRAL MISSOURI

MARIES                MILLER                PHELPS
PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

DOUGLAS               OZARK                 WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...ELDON...
EMINENCE...FORT LEONARD WOOD...GAINESVILLE...HOUSTON...
LAKE OZARK...MANSFIELD...MOUNTAIN GROVE...ROLLA...SALEM...
THAYER...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS...
WILLOW SPRINGS AND WINONA.

WISE
Local storm report, Mar 1, 5:18 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 AM     HAIL             NIXA                    37.04N 93.29W
03/01/2007  E1.00 INCH       CHRISTIAN          MO   AMATEUR RADIO

            QUARTER HAIL ALSO REPORTED IN OZARK

&&

GAEDE
Local storm report, Mar 1, 5:49 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TORNADO          PHILLIPSBURG            37.55N 92.78W
03/01/2007                   LACLEDE            MO   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY MEDIA

&&

GAEDE
Local storm report, Mar 1, 6:00 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     TSTM WND DMG     5 S LEBANON             37.61N 92.66W
03/01/2007                   LACLEDE            MO   EMERGENCY MNGR

            TREES DOWN

&&

GAEDE
Local storm report, Mar 1, 6:18 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     HAIL             DIXON                   37.99N 92.09W
03/01/2007  E0.75 INCH       PULASKI            MO   TRAINED SPOTTER

&&

GAEDE

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 12:00Z

0.4 hours before the tornado, 162 km from the path. March 1, 2007.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 232 joules per kilogram, CIN -14, lifted condensation level 890 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 15 square meters per square second, 0 to 6 km bulk shear 53 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-14 J/kg
Surface CAPE
835 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 00:00Z

11.6 hours after it, 162 km from the path. March 2, 2007.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -122620, lifted condensation level 1404 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -53 square meters per square second, 0 to 6 km bulk shear 55 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-122620 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
7.3 K/km

Open this sounding in Storm Lab

The surface observations

West Plains (UNO), 28 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
10:53 UTC6257180° 11 kt22994.2
11:53 UTC6257190° 16 kt26994.2
12:09 UTC62.657.2190° 12 kt20993.6
12:34 UTC62.657.2180° 9 kt18993.6VCTS -RA BR
12:53 UTC6158220° 8 kt993.6-TSRA BR
13:11 UTC60.855.4230° 12 kt19993.6VCTS
13:15 UTC60.855.4220° 9 kt17993.6VCTS
13:46 UTC60.855.4230° 12 kt18993.9BR
13:53 UTC6055230° 13 kt19994.2

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Springfield radar (KSGF), 140 km away, was scanning. The volume nearest the touchdown began at 12:24 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
12:15 UTCHAIL 0.885 Ne GainesvilleOzark, MONICKEL HAIL ALSO REPORTED IN TECUMSEH AT 625 AM.
12:26 UTCTORNADO 33 Sw CaulfieldOzark, MO*** 1 FATAL, 3 INJ *** BASED A TORNADO SURVEY BY THE NWS THE HOWELL COUNTY TORNADO TOUCHED DOWN 3SW OF CAULFIELD MO AND MOVED NE TO 1SW OF THE JUNCTION OF 160/63. THE TORNADO TRACK WAS 15 MILES LONG AND ONE QUARTER MILE
12:30 UTCTORNADOCaulfieldHowell, MONO DAMAGE REPORTED
12:33 UTCTORNADO3 Sw CaulfieldOzark, MO*** 1 FATAL, 3 INJ *** BASED A TORNADO SURVEY BY THE NWS THE HOWELL COUNTY TORNADO TOUCHED DOWN 3SW OF CAULFIELD MO AND MOVED NE TO 1SW OF THE JUNCTION OF 160/63. THE TORNADO TRACK WAS 15 MILES LONG AND ONE QUARTER MILE
12:33 UTCTORNADOCaulfieldHowell, MO*** 1 FATAL, 2 INJ *** DAMAGE REPORTED TO TWO GAS STATIONS, FOUR MOBILE HOMES AND TWO FRAME HOMES. MEDIA REPORTS INDICATE ONE FATALITY AND TWO INJURIES TO PERSONS IN A MOBILE HOME NORTHEAST OF CAULFIELD.
12:38 UTCTORNADO3 W West PlainsHowell, MOTORNADO TOUCHDOWN OCCURED NEAR ROUTE K, WEST OF TOWN NEAR THE FAIRVIEW SCHOOL. NO DAMAGE TO THE SCHOOL OR OTHER STRUCTURES HAS BEEN REPORTED.
13:00 UTCTORNADOCaulfieldHowell, MODAMAGE REPORTED TO TWO GAS STATIONS, FOUR MOBILE HOMES AND TWO FRAME HOMES.
13:06 UTCHAIL 0.75ThayerOregon, MO
13:07 UTCHAIL 2.5ThayerOregon, MOREPORT AND PICTURES RELAYED BY LOCAL TELEVISION STATION.
13:13 UTCHAIL 1.75ThayerOregon, MO
13:15 UTCHAIL 0.75West PlainsHowell, MO
13:54 UTCHAIL 1.75ThayerOregon, MO

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of March 1, 2007

42 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 11:30 AM CSTEF0Monroe, MO2.150
March 11:40 AM CSTEF1Monroe, MO3.460
March 11:43 AM CSTEF1Monroe, MO8.6100
March 14:28 AM CSTEF0Carroll, AR2.050$10,000
March 19:50 AM CSTEF0Catahoula Parish, LA0.550
March 110:45 AM CSTEF0Union, IL1.8150$100,000
March 111:20 AM CSTEF0Santa Rosa, FL0.530$8,000
March 111:58 AM CSTEF1Yazoo, MS6.5100$90,000
March 112:05 PM CSTEF0Butler, AL3.130$20,000
March 112:27 PM CSTEF4Millers Ferry tornado, AL6.150012$2.0 million
March 112:31 PM CSTEF1Dallas, AL12.2500$250,000
March 112:47 PM CSTEF0Macon, IL1.0301$37,000
March 11:08 PM CSTEF4Enterprise tornado, AL10.3500950$250 million
March 11:48 PM CSTEF1Dale, AL7.11504$2.5 million
March 11:52 PM CSTEF1Henry, AL to GA30.81502$11 million
March 12:20 PM CSTEF1Todd, KY0.230$35,000
March 12:48 PM CSTEF2Lowndes, AL24.66006$700,000
March 12:59 PM CSTEF1Fayette, AL11.2150$50,000
March 13:00 PM CSTEF1Tuscaloosa, AL3.7100$50,000
March 14:11 PM ESTEF1Stewart, GA1.5250$400,000
March 13:12 PM CSTEF1Barbour, AL2.475
March 13:45 PM CSTEF2Winston, AL9.6100$50,000
March 14:06 PM CSTEF1Jefferson, AL0.9400$100,000
March 15:29 PM ESTEF2Taylor, GA7.744814$500,000
March 15:34 PM ESTEF3Crawford, GA9.74489$525,000
March 15:49 PM ESTEF1Crawford, GA11.9100$100,000
March 15:51 PM ESTEF0Bibb, GA2.5100$100,000
March 15:27 PM CSTEF2Muscogee, AL to GA11.73001$28 million
March 16:30 PM ESTEF1Jones, GA3.6150$500,000
March 16:44 PM ESTEF0Jones, GA0.050$5,000
March 15:56 PM CSTEF1Shelby, AL0.7100$30,000
March 17:00 PM ESTEF1Talbot, GA4.1100$50,000
March 18:08 PM ESTEF2Warren, GA11.74483$700,000
March 19:00 PM ESTEF3Webster, GA40.11,790211$111 million
March 19:36 PM ESTEF3Macon, GA3.11,790$2,000
March 110:30 PM ESTEF0Bleckley, GA1.4448$250,000
March 110:40 PM ESTEF2Wilkinson, GA13.3895$30,000
March 110:52 PM ESTEF1Marion, GA2.5100$25,000
March 111:44 PM ESTEF2Baker, GA30.520063$4.0 million
March 112:20 AM ESTEF2Worth, GA4.51502$275,000
March 112:30 AM ESTEF2Worth, GA2.9200$500,000
March 112:42 AM ESTEF1Tift, GA7.9150$1.4 million

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.